MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1145250-23
Health Effect - Clinical Codes Intimal Dissection (1333); Angina (1710)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.Angina and dissection are listed in the xience alpine everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.Additionally, the ifu states that an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter, as the stent may be damaged during retraction; however, it does not appear to have directly caused or contributed to the reported event.The investigation determined the reported physical resistance appears to be related to circumstances.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined and there is no indication of a product quality issue with respect to manufacture, design or labeling.The graftmaster device referenced is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the patient underwent a coronary stenting procedure to treat a target lesion in the right coronary artery (rca).A 2.5 x 23 mm xience alpine was advanced toward the lesion, but could not cross, so it was removed and additional dilatation was performed.It was re-inserted and implanted in the distal half of the mid rca.A small dissection was noted at the proximal edge.A 2.75 x 28 mm xience alpine was deployed in the proximal to mid rca, to cover the target lesions in the mid to distal rca and treat the dissection.The patient was hemodynamically stable, but had complaints of chest pain.A 3.0 x 15 mm non-abbott dilatation catheter was inflated in the mid rca and a balloon rupture occurred, causing a perforation in the mid rca.A 2.8 x 19 mm graftmaster stent was advanced; however, the device was not able to cross to the perforation.After multiple attempts, the graftmaster stent delivery system was removed from the anatomy, with the stent undeployed.A 3.0 x 20 mm nc trek was re-inserted into the mid rca and inflated.The patient was monitored and medication was administered.Monitoring was continued and repeat angiography noted a mild coronary leak.A mild pericardial effusion was noted on echo, without compression of the right ventricle free wall.The patient was transferred to critical care for continued monitoring.Post procedure, the patient was in good condition.No additional information was provided.

Brand Name
XIENCE ALPINE OTW EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6491216
Report Number2024168-2017-03154
Device Sequence Number1659290
Product Code NIQ
UDI-Device Identifier08717648199905
UDI-Public(01)08717648199905
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1145250-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 2.75X28 XIENCE ALPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR